Ohio, 2005Hail and Damaging Wind in Ohio, June 9, 2005
June 9, 2005 · NWS CLE · 2 events in 2 counties and zones
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 9, 1:55 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 1:55 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
ISSUED BY NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT THU JUN 9 2005
.SYNOPSIS...
A BROAD RIDGE REMAINS IN PLACE OVER THE EASTERN HALF OF THE
COUNTRY...WITH A WARM AND MOIST AIRMASS NOW FIRMLY IN PLACE.
.SHORT TERM (TONIGHT THRU SUNDAY)...
.LATE THIS AFTERNOON AND TONIGHT...
AREA OF CIRCULATION OVER NORTHERN IND DID NOT TURN OUT MUCH ACTIVITY
THUS FAR...AND IS ONLY BEGINNING TO HEAD NORTHEAST THIS AFTERNOON.
UPPER LEVELS OF THE ATMOSPHERE APPEARED TO BE UNDER AN AREA ON
NEGATIVE VORTICITY ADVECTION THROUGH 1PM...AND ONLY FEATURE TO BE
PRODUCING CONVECTION THIS AFTERNOON IS A BOUNDARY THAT CAME FROM
PREVIOUS THUNDERSTORMS OVER IA/IND YESTERDAY. WILL CONTINUE TO
ADVERTISE A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EVENING...WITH ANY ACTIVITY DIMINISHING
OVERNIGHT.
.FRIDAY AND FRIDAY NIGHT...WILL CONTINUE IDEA OF WARM/HUMID
ATMOSPHERE WITH A CHANCE OF THUNDERSTORMS. ETA HINTS AT A WEAK
SHORTWAVE MOVING THROUGH THE AREA DURING FRIDAY...THIS IS NOT
EVIDENT IN GFS RUN. WILL ALSO HAVE TO WATCH OUT FROM MORE EASTWARD
BOUNDARIES FROM UPSTREAM CONVECTION CURRENTLY IN PLACE. VERY FEW
MODIFICATIONS MADE TO FORECAST OVERALL.
SATURDAY AND SUNDAY...NAM IS RATHER AMBITIOUS BRINGING REMNANTS OF
ARLENE THROUGH AREA ON SUNDAY. WITH HISTORY OF LAST YEARS LACKING
PERFORMANCE OF NAM...WILL CONTINUE TO FOLLOW GFS AND HOLD OF ON ANY
SIGNIFICANT CLOUD COVER OR INCREASED PRECIPITATION POTENTIAL...AND
KEEP WITH THE IDEA OF DAILY CONVECTION UNDER THE WARM AND MOIST
UNSTABLE ATMOSPHERE.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
BERMUDA HIGH CONTINUING REMAIN ANCHORED OVER THE SOUTHEASTERN U.S.
AT THE START OF THE PERIOD. THE WILL RESULT IN A CONTINUED VERY WARM
AND MOIST SOUTHERLY FLOW WITH THE THREAT OF MAINLY AFTERNOON
CONVECTION. IT APPEARS THAT THERE WILL BE A CHANGE IN THE WEATHER
PATTERN STARTING TUESDAY AS A COLD FRONT AND ASSOCIATED UPPER
TROUGH APPROACHES THE AREA. COOLER AND DRIER WEATHER LOOKS TO
SPREAD INTO THE AREA BEHIND THE FRONT FOR WEDNESDAY. GFS SUGGESTING
A BACKDOOR FRONT WORKING ACROSS THE AREA THURSDAY AND THIS MAY
CHANCES FOR ADDITIONAL SHOWER ACTIVITY.
&&
.AVIATION (18Z-18Z)...
WIDELY SCATTERED CONVECTION WILL CONTINUE ACROSS THE AREA THROUGH
22Z...THEN DIMINISH WITH LOSS OF DAYTIME HEATING. THIS IS REFLECTED
IN THE CURRENT TAF PACKAGE WITH TEMPO GROUPS FROM 18Z-22Z. EXPECT
SOME REDUCTION IN VISIBILITY OVERNIGHT AS SURFACE DEWPOINTS RISE
SLIGHTLY. ALL GUIDANCE SUGGESTING AT LEAST MVFR CONDITIONS
DEVELOPING WITH THE POTENTIAL FOR ISOLATED IFR CONDITIONS
DEVELOPING...OTHERWISE VFR CONDITIONS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...ZAFF
LONG TERM...TMA
AVIATION...TMA
Hazardous weather outlook, Jun 9, 3:42 AM EST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
442 AM EDT THU JUN 9 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100841-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
442 AM EDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT
EXPECTED TO REACH SEVERE LIMITS. THEREFORE...NO HAZARDOUS WEATHER IS
EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY
WHEN A COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS WILL BE
CAUSED MAINLY BY AN UNSTABLE ATMOSPHERE BUT SHOULD NOT BECOME SEVERE.
THE POTENTIAL EXISTS FOR SEVERE WEATHER ON TUESDAY WITH THE COLD
FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LOMBARDY
Hail, Lorain
- When
- June 9, 6:00 PM EST
- Where
- Lorain County, Oberlin
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.283, -82.217
Hail quarter to half dollar size was observed. A few vehicles sustained minor damage.
Thunderstorm Wind, Lucas
- When
- June 9, 8:55 PM EST
- Where
- Lucas County, Pt Place
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -83.483
Thunderstorm winds downed a few large tree limbs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459768, 5459769.